Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 61, NWS Miami, FL

June 1, 2025Broward County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 1, 2025, 10:34 AM EDT for Broward County, Palm Beach County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2025, 10:34 AM EDT (14:34 UTC)
Expired
Jun 1, 2025, 11:00 AM EDT
In force
26 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Broward County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 88 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 2.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1897 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 7:31 AM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 1, 7:31 AM EDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Miami FL
731 AM EDT Sun Jun 1 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Monday)
Issued at 1131 PM EDT Sat May 31 2025

After a quiet lull overnight, activity will be quickly picking up
early this morning. The latest CAMS depict a similar active set up
for Sunday, with the heaviest showers beginning in the northern
half of our region near Lake O, and slowly move south throughout
the day. The SPC has the majority of South Florida under a
marginal risk (1 in 5) for strong to severe thunderstorms with
gusty winds. A rise in PWATs will assist the potential for
moderate to heavy rainfall with a threat for localized flooding.
However, due to the scattered nature of these showers and
thunderstorms, it may be a matter of where the rain falls and at
what time. The latest WPC QPF forecast shows the heaviest rain
over the southwest and near Lake Okeechobee. However, any influence
from sea breezes and outflow can impact how far, and where, the
thunderstorms make it when moving from the north. The threat for
erratic and gusty winds with frequent lightning will be possible
with any passing storms.

If you missed out on showers on Sunday, there will be another chance
on Monday with the new week starting out with more active weather.
The latest model runs show a favorable chance for widespread showers
across the region with an increase in PWATs to 2.2-2.4". This will
increase the threat for localized flooding, especially in urban
areas. The WPC has the east coast corridor with a marginal threat
(5-14%) for excessive rainfall leading to a flash flood risk.

&&

.LONG TERM...
(Monday night through next Saturday)
Issued at 1131 PM EDT Sat May 31 2025

Heading towards the middle of the week, unsettled conditions will
continue due to lingering moisture across South Florida. Periods
of showers and storms will be possible each day through the
remainder of the week with probabilities maximized during the
afternoon. However, there model disagreement, regarding the mid-
level trough's next step. Varying model guidance shows the
potential for a mid-level low off of the Southeast coastline
sometime between Tuesday and Wednesday. The latest guidance suite
remains in disagreement with the evolution of this low in regard
to location and how strong it actually becomes. At the same time,
the next plume of Saharan Dust may push into South Florida from
the Carribean, which could potentially bring some drier air into
the region which could affect convection coverage. Overall, higher
than usual uncertainty through the long term, However, the
unsettled pattern and wet conditions look to continue through the
upcoming week, especially sea breeze convection in the late week.
The latest forecast takes a blend of the models and keeps active
wet week ahead with near normal temperatures.

&&

.AVIATION...
(12Z TAFS)
Issued at 722 AM EDT Sun Jun 1 2025

Periods of MVFR to IFR conditions likely this afternoon across all
TAF sites as a line of SHRA/TSRA moves through the region.
Generally westerly winds today.

&&

.MARINE...
Issued at 1131 PM EDT Sat May 31 2025

Gentle to moderate winds will remain westerly over the weekend as
a frontal boundary stalls out. Chances for showers and storms
over local waters remains elevated through the weekend as a
front lingers across the Florida Peninsula. Seas across the
Atlantic waters will remain at 3 feet or less through the weekend
while seas across the Gulf waters remain at 2 feet or less. Any
thunderstorm that develops may produce brief periods of rough seas
and gusty winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            89  77  89  74 /  70  60  90  80
West Kendall     91  74  90  72 /  70  60  90  80
Opa-Locka        91  76  91  74 /  70  60  90  80
Homestead        90  76  89  74 /  60  60  90  80
Fort Lauderdale  88  76  88  73 /  80  60  90  80
N Ft Lauderdale  89  76  89  73 /  80  60  90  70
Pembroke Pines   92  78  92  76 /  80  60  90  70
West Palm Beach  87  73  88  72 /  90  60  90  70
Boca Raton       90  74  91  72 /  80  70  90  70
Naples           86  76  88  73 /  80  60  70  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...JS
LONG TERM....JS
AVIATION...ATV

In the hours before

Special weather statement, Jun 1, 10:18 AM EDT, 16 minutes before
Special Weather Statement
National Weather Service Miami FL
1018 AM EDT Sun Jun 1 2025

FLZ071-072-011445-
Inland Broward County FL-Metro Broward County FL-
1018 AM EDT Sun Jun 1 2025

...A strong thunderstorm will impact portions of northern Broward
County through 1045 AM EDT...

At 1018 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Sawgrass Mills Mall, or near Sunrise,
moving east at 25 mph.

HAZARD...Wind gusts of 45 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Coral Springs, Davie, Plantation, Sunrise, Tamarac, Margate,
Lauderhill, Weston, Coconut Creek, North Lauderdale, Lauderdale
Lakes, Parkland, Broadview-Pompano Park, Sawgrass Mills Mall, Godfrey
Road, Village Park, Markham Park, and Ramblewood East.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2607 8042 2626 8045 2631 8020 2613 8021
TIME...MOT...LOC 1418Z 250DEG 24KT 2617 8036

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Fisher

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 5:48 AM EDTSevere Thunderstorm WarningMFLGlades27 min
Jun 1, 5:53 AM EDTSpecial Marine WarningMFL67 min
Jun 1, 7:39 AM EDTSpecial Marine WarningMFL36 min
Jun 1, 7:47 AM EDTSevere Thunderstorm WarningMFLGlades13 min
Jun 1, 8:10 AM EDTSpecial Marine WarningMFL35 min
Jun 1, 8:37 AM EDTSpecial Marine WarningMFL53 min
Jun 1, 9:23 AM EDTSpecial Marine WarningMFL52 min
Jun 1, 9:25 AM EDTSpecial Marine WarningMFL65 min
Jun 1, 10:18 AM EDTSpecial Weather StatementMFLBroward27 min
Jun 1, 10:39 AM EDTAreal Flood AdvisoryMFLPalm Beach104 min
Jun 1, 10:44 AM EDTSpecial Marine WarningMFL31 min
Jun 1, 10:51 AM EDTSpecial Marine WarningMFL39 min
Jun 1, 11:23 AM EDTSpecial Marine WarningMFL52 min
Jun 1, 11:53 AM EDTSpecial Marine WarningMFL37 min
Jun 1, 12:27 PM EDTSpecial Marine WarningMFL48 min
Jun 1, 12:32 PM EDTSpecial Weather StatementMFLMiami-Dade28 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.